Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 39, NWS State College, PA

March 26, 2026Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Mar 26, 2026, 7:35 PM EDT for Warren County, Pennsylvania. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2026, 7:35 PM EDT (23:35 UTC)
Expired
Mar 26, 2026, 8:15 PM EDT
In force
40 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Warren County, PA

The radar

The Buffalo radar (KBUF), 133 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:36 PM EDTTSTM WND DMG1 Wsw Spring Creek, PATree Down Rte 426 and Blue Eye Rd.
Mar 26, 7:39 PM EDTTSTM WND DMG4 Nw Tidioute, PATree across Buckley Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WUUS51 KCTP 262335
SVRCTP
PAC123-270015-
/O.NEW.KCTP.SV.W.0039.260326T2335Z-260327T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
735 PM EDT Thu Mar 26 2026

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Warren County in north central Pennsylvania...

* Until 815 PM EDT.

* At 734 PM EDT, severe thunderstorms were located along a line 
  extending from Spring Creek to near Titusville, moving east at 
  55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Warren, Sheffield, Youngsville, Spring Creek, Scandia, Grand
  Valley, Warren South, Garland, Kinzua Dam, Chapman State Park,
  Tidioute, and Starbrick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay inside a well built structure and keep away from windows.

&&

LAT...LON 4192 7961 4192 7892 4183 7892 4183 7895
      4162 7896 4163 7961
TIME...MOT...LOC 2334Z 275DEG 64KT 4189 7958 4162 7978 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bauco
2 follow-up statements
942 
WWUS51 KCTP 262353
SVSCTP

Severe Weather Statement
National Weather Service State College PA
753 PM EDT Thu Mar 26 2026

PAC123-270015-
/O.CON.KCTP.SV.W.0039.000000T0000Z-260327T0015Z/
Warren PA-
753 PM EDT Thu Mar 26 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN WARREN COUNTY...

At 752 PM EDT, severe thunderstorms were located along a line
extending from Scandia to 11 miles northeast of Tionesta, moving east
at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Warren, Sheffield, Scandia, Warren South, Kinzua Dam, Chapman State
Park, Tidioute, Starbrick, and Clarendon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay inside a well built structure and keep away from windows.

&&

LAT...LON 4192 7922 4192 7892 4183 7892 4183 7895
      4162 7896 4163 7944
TIME...MOT...LOC 2352Z 268DEG 69KT 4188 7908 4161 7928 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bauco
343 
WWUS51 KCTP 270006
SVSCTP

Severe Weather Statement
National Weather Service State College PA
806 PM EDT Thu Mar 26 2026

PAC123-270016-
/O.EXP.KCTP.SV.W.0039.000000T0000Z-260327T0015Z/
Warren PA-
806 PM EDT Thu Mar 26 2026

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY WILL
EXPIRE AT 815 PM EDT...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 4192 7922 4192 7892 4183 7892 4183 7895
      4162 7896 4163 7944
TIME...MOT...LOC 0006Z 270DEG 64KT 4187 7880 4160 7900 

$$

Bauco

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:34 PM EDT, 5 hours 1 minute earlier. Its key messages:

  • 1) Noticeable warmup this afternoon will precede rain and thunderstorms this evening, followed by a chilly/raw cool down for the end of the week into the last weekend of March.
Area forecast discussion, Mar 26, 2:34 PM EDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service State College PA
234 PM EDT Thu Mar 26 2026

.WHAT HAS CHANGED...
* Did add a mention of localized severe storms with strong winds
  late this afternoon and early evening, mainly for northwest
  and north-central PA.

&&

.KEY MESSAGES...
1) Noticeable warmup this afternoon will precede rain and
thunderstorms this evening, followed by a chilly/raw cool down
for the end of the week into the last weekend of March.

&&

.DISCUSSION...
KEY MESSAGE 1: Noticeable warmup this afternoon will precede rain and
thunderstorms this evening, followed by a chilly/raw cool down
for the end of the week into the last weekend of March.

Strong warm and moist advection is well underway
this afternoon across the Commonwealth, with temperatures
climbing into/through the 70s in many locations. With surface
dew points also on the rise (should reach the 50s by late
afternoon, at least across northwest PA), we will destabilize
the environment, to the tune of 300-600 j/kg of MLCAPE by later
in the day. Shear profiles will also be strengthening, as
925-700 mb flow increases markedly into the early evening.

Buoyancy and shear profiles alluded to above will create an
environment supportive of at least isolated severe thunderstorms
from roughly 4-9 pm, as a strong cold front pushes from north-
south across the state. Damaging wind gusts will be the primary
threat, with areas north of US-22/I-78 having the most risk.

One good thing with this system is the probability of 0.5-0.75"
rainfall, with locally higher amounts possible, particularly
across the Alleghenies. Given long-term dryness in many parts of
the state, such rainfall is certainly welcome.

Later tonight and early Friday, the front should make its way
south of the Mason-Dixon line, with strong low-level cold
advection ensuing. As a result, Friday will be a much chillier
day, with afternoon high temperatures a good 25-35 degrees lower
than on Thursday, along with a stiff N-NW breeze.

For much of the weekend, uneventful weather is foreseen, as a
large surface high pressure system builds into the eastern
states to bring dry weather. Temperatures will start out chilly
on Saturday, with daytime highs only in the 30s and 40s across
central PA. Sunday will begin a moderating trend, once the
aforementioned high pressure system pushes off the east coast,
and winds shift into the S and SW.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

Active period for the next 24 hrs as a cold front moves through
from N to S. TSRA just N of BFD as a shortwave trough is passing
over LE. The front seems to be near DTW and through YYZ,
marching steadily but slowly southward. Have placed VCTS at BFD
starting at 20Z, but TS could (50%) arrive before, then have a
couple hour break before more TS threatens. Have timed TS thru
each site with a rough 3 hr window. LLWS threatens most sites
for 4-6 hrs before the front moves through with the worst WS at
JST with wind field around 50KT FL020. Some of the TS will
contain hail and make significant downdrafts as they move
through. The storm motion will be more west to east, likely
riding along the front. Not dissimilar to a few days ago.

The strong llvl winds will keep moisture flowing over the front
and make numerous SHRA and a few TSRA behind the front. Cigs
probably (60%) lower to IFR across the N at BFD shortly aft 00Z,
and remain in place for most of the night. Drying N wind will
help many other sites stay MVFR behind the front when it is not
raining. The drier air and wind will also keep BR from becoming
FG. The highest chance for IFR will be at BFD and JST. The
morning should help all sites improve to VFR and be there for
the rest of the day.

Outlook...

Fri...Gusty AM wind diminishing aftn. Otherwise VFR.

Sat-Sun...VFR.

Mon...SCT -SHRA with restrictions poss, mainly W.

Tue...NMRS SHRA. TSRA poss W.

&&

.CLIMATE...
Record high temperatures for March 26th:

Harrisburg      80 in 1921
Williamsport    78 in 1939
Altoona         79 in 1998
Bradford        73 in 2007
State College   76 in 1949

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

WHAT HAS CHANGED...Jurewicz
KEY MESSAGES...Jurewicz
DISCUSSION...Jurewicz
AVIATION...Dangelo
CLIMATE...Steinbugl
Hazardous weather outlook, Mar 26, 4:22 AM EDT, 15 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
422 AM EDT Thu Mar 26 2026

PAZ042-053-057>059-065-066-270830-
Sullivan-Columbia-Dauphin-Schuylkill-Lebanon-York-Lancaster-
422 AM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004-005-010-017-024-033-270830-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
422 AM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms with heavy rainfall are possible
this evening into early tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-011-012-018-019-025>028-034>037-041-045-046-049>052-056-063-
064-270830-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Perry-Cumberland-Adams-
422 AM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Strong thunderstorms with heavy rainfall are possible this evening
into early tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.